MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP; MINOR

MEDLINE INDUSTRIES, LP; MINOR
Catalog Number DYNJ901310D
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 07/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the customer, while using the cautery device on (b)(6) 2023 "two holes burned through the shaft of the cautery tip causing three small (0.5 cm) superficial burn marks on the patient's nipple and areola".The customer reported due to the angle the surgeon was holding the cautery pencil, the insulated shaft was in contact with the patient's skin when burning through the shaft occurred.The customer reported after the reported incident occurred a new cautery was obtained, the procedure was able to be completed, and the surgeon applied "bacitracin" to the burn areas prior to dressing the area.The customer reported the patient stated she "is doing well and is having no issues".Sample requested for return evaluation.It has been determined that the reported event caused or contributed to serious injury, therefore, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
According to the customer, while using the cautery device on 07/31/2023 "two holes burned through the shaft of the cautery tip causing three small (0.5 cm) superficial burn marks on the patient's nipple and areola".

Common Device Name
MINOR
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093
Manufacturer Contact
danielle tognocchi
three lakes drive
northfield, IL 60093
MDR Report Key17618467
Report Number1423395-2023-00040
Device Sequence Number2634552
Product Code FDE
UDI-Device Identifier10889942565238
UDI-Public10889942565238
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberDYNJ901310D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Initial Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown